Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Does contraceptive pills deplete nutrients and vitamins in the body?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
i have been taking XXXXXXX contraceptive pill for the past seven years. i have just recently stopped taking it as i have read alot of negative things about it. i have found it difficult to breathe and my pulse has increased but blood pressure is normal. i am wondering if this may have anything to do with the pill. im not sure if is anxiety. i am wondering if you know anything about this pill and how long does it take before the pill leaves your system? is it true that it can deplete nutrients and vitamins in your body? thankjs
Posted Sat, 1 Jun 2013 in Medicines and Side Effects
Answered by Dr. S Patra 1 hour later

Thanks for writing to us. I am trying to give answer to your queries.
XXXXXXX is combined OCP (Drospirenone/ Ethinyl Estradiol) and it is more than 99% effective against unwanted pregnancy on regular taking.

There are some common side effects like other OCP. These include nausea/ vomiting, premenstrual syndrome, headache/ migraine, breast tenderness, mood changes, abdominal pain etc.

Drospirenone containing pill has higher risk for blood clots or thrombosis which can cause pulmonary embolism, stroke etc. It is more prevalent among the first timer users. It also increases potassium level too much.

In your case, you should consult with your health care provider at the earliest for complete health check up and relevant investigations if needed. Anxiety may aggravate your condition. Though, discontinuing of above OCP is right decision for you. You can opt for other method of contraceptive after consultation with gynecologist.

In general, any kind of OCP takes 1-4 weeks to clear out from blood or body system along with decreased effectiveness and blood hormone comes down to normal level.

It does not deplete nutrients & vitamins but can rise blood potassium level to some extent which may cause some ill health effect.

Hope, this information is quite helpful to you. If you have any further questions I will be happy to help.

For any future query, you can directly ask me by viewing this page WWW.WWWW.WW
Wish your good health. Take iron and vitamin supplement with healthy diet, drink plenty of fluid/ water and maintain personal hygiene properly.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor